Jump to content

PGAD/Constant feeling of needing to urinate from SSRI/WD etc


Recommended Posts

Healthanxiety101

Hi all, I just thought I'd make a topic where, hopefully, all of us with the same symptoms can come together in one place and give our experience and anything that may or may not have helped during this difficult time.

 

I have struggled to find similar stories elsewhere on the Internet bar a few rare instances here and there. Until I found this site.

 

My symptoms personally are that I have a constant urge to urinate, even after going. The feeling never really let's up although in the evenings it tends to calm down slightly most of the time. 

 

This all started when I was on 20mg of Citalopram and I have currently been off them for 3 months and still have the same symptoms.

 

In the beginning I had burning after urinating, not during. It was when I'd put the little soldier back in my boxers that I would experience this. I can hold the pee fine. Some days my bladder fills up rather quickly and others it's just the constant urge.

 

I also had the exact same experience when I was on 20mg of Citalopram in 2015. It took about 8 months to go but it did go. I have never experienced this problem any other time in my life.

 

So anyone else with similar/same symptoms or experiences feel free to pitch in down below so we can beat this thing together.

 

Also I'd like to hear a few success stories to give us the motivation we need to carry on through this, as it is horrendous. I have felt suicidal a fair few times with this.

 

Thanks for reading, sorry for the long post!

 

Here's to healing ❤

Citalopram 10mg 2014 - 2015

Citalopram 20mg 2015

Cold turkey 2015

Citalopram 20mg January 2020

Cold turkey January 2021 

 

Link to post
Share on other sites

I went through various periods of the feeling of constantly needing to urinate.  I am not 100% sure what may have caused it but have my theories.

At my very worst point of withdrawal symptoms my stomach was causing me issues that I had never experienced before.  I never got a diagnosis from a doctor regarding my stomach issues despite visiting several times.  As usual they do not understand withdrawal and attributed it to IBS.  My own theory was my serotonin was out of balance from experiencing terrible withdrawal and since there is a lot of serotonin activity in your stomach it caused a lot of my stomach distress, including IBS which I had not had previously.  It seemed like I was not able to get the nutrients out of food as efficiently as before.  I would notice that if I ate fattier foods I had more energy, but if I ate vegetables I felt tired and lethargic.  Now that I feel my gut is operating more normally I feel the opposite - fatty foods slow me down and I feel grate eating a healthy diet of vegetables.

 

Sorry to get off subject, just a small backstory in how much I truly believe these meds can change our normal body rhythms.  During this time I would experience bouts of having to urinate frequently.  Sometimes if I drank something the water would seemingly just flow right through me.  Other times it just felt like I needed to go, but didn't have to.  Even to the point where my head would feel annoyed and cloudy.

At one point for my IBS issues I did get an ultrasound.  It came up showing nothing, but the technician did tell me that your stomach or intestines can get irritated and start to press on the bladder or nearby areas causing that annoying sensation.  He let me know that eating or drinking certain foods can cause it: onions, peppers, spicy foods, coffee, and carbonated drinks were big culprits.  I cut out as much as I could of those foods and noticed a pretty good reduction in symptoms.  I would have flare-ups from time to time, but it got a lot better.

 

Now that my withdrawal systems have improved from that time period I do not notice the urge to urinate unless I venture into some food groups that may irritate my stomach.  I have relaxed and allowed myself to eat onions and carbonated water from time to time.  Sometimes I don't have any symptoms, other times very mild symptoms show.  I did read that if you eat triggering foods cooking them can take out the parts that irritate your stomach, so I have made an effort when I do eat onions or peppers to try and cook them rather than eat them raw.

 

The other thing I would say is that when in withdrawal it seems like any symptom can be possible, sometimes because it created a new and temporary sensitivity or for no identifiable reason at all.  My mindset was if it concerned me I did some basic health checks to make sure I was okay, but tried not to go down the rabbit hole and track down every symptom as they seemingly came and went as they pleased during withdrawal with no rhyme or reason.

 

 

40 yo Male. Started Paxil about 15 years ago. 10 mg (pill weight .125 - .129 g). 5 yrs wanted less side effects, doctor took me off Paxil over couple week period and put me on Wellbutrin. Not good. Went back on Paxil. Relieved my symptoms, but didn't work as well and more side effects. Severe reaction between Paxil and Zomig Summer of 2012. Head was affected during warmer days (cloudiness, confusion, pressure). Began 10% withdrawal 10/24/12.

Withdrawel helped many symptoms, but also added side effects: nausea, dizziness, tiredness. Hyper-anxiety started January 2014.

Went through a 2 year period of de-realization (2016-2018).  Rarely any windows.  
Current dose: 0.00 as of 4/10/21.  Made a lot of progress in my withdrawal symptoms the last 2 years of my taper.  I think doing a liquid taper helped stabilize things on the lower doses.  A lot of my symptoms have reduced significantly.  Hoping for even more improvement now that I am off.
My thread: http://survivingantidepressants.org/index.php?/topic/8909-rusty1-paxil-withdrawal-help-and-advice-welcome/#entry150222

Link to post
Share on other sites
Healthanxiety101

@Rusty1 thanks for your reply.

That is very interesting about the certain foods, I've not had much stomach trouble but the first time I was on a SSRI I did do. 

 

I have noticed certain things do aggravate it like fizzy drinks or coffee etc, so I'm strictly staying to water for now and the odd juice here and there. 

 

I Will keep your advice in mind as anything that helps this symptom is a plus at this point. It's so aggravating. 

 

Thank you again

Citalopram 10mg 2014 - 2015

Citalopram 20mg 2015

Cold turkey 2015

Citalopram 20mg January 2020

Cold turkey January 2021 

 

Link to post
Share on other sites
Healthanxiety101

Hot chocolate if it contains caffeine is also a big no no! 

Citalopram 10mg 2014 - 2015

Citalopram 20mg 2015

Cold turkey 2015

Citalopram 20mg January 2020

Cold turkey January 2021 

 

Link to post
Share on other sites

Hi! I'm glad that you made a topic here. I really hope that we will be able to win together.

 

Do you have PGAD too? What symptoms do you have? I mean PGAD.

25 November 2020 - 22 December 2020 - Zoloft (3 weeks - 12.5 mg, 1 week - 25 mg); 1 January 2021 - Zoloft (12.5 mg)

18-24 December 2020 - Teraligen 2.5 mg-3.75 mg (Russian antipsychotic)

18-28 December 2020 - Eglonil 100 mg (Sulpiride)

 

Supplements: magnesium

 

Symptoms since stopping Zoloft: overactive/painful bladder, pelvic pressure, PGAD, severe anxiety

 

 

 

Link to post
Share on other sites
Healthanxiety101

@DinaDina

I'm not sure if I have PGAD but from what I have read, the constant urge to urinate is common with the posts I've read regarding PGAD. 

 

That is my most aggravating symptom as of yet. I do have pain sometimes but had some health checks to rule things out, just in case. As usual the doctors don't want to blame it on the drugs they prescribed. But this has happened to me twice now and both times I was taking the same SSRI! So that is no coincidence, it IS the meds causing it. It seems time is the best healer for us.

Citalopram 10mg 2014 - 2015

Citalopram 20mg 2015

Cold turkey 2015

Citalopram 20mg January 2020

Cold turkey January 2021 

 

Link to post
Share on other sites

PGAD is a constant arousal. PGAD can be with bladder issue or without them but only bladder issues are not PGAD. As for me PGAD is much worse than bladder issues. But of course bladder issues are awful too.

25 November 2020 - 22 December 2020 - Zoloft (3 weeks - 12.5 mg, 1 week - 25 mg); 1 January 2021 - Zoloft (12.5 mg)

18-24 December 2020 - Teraligen 2.5 mg-3.75 mg (Russian antipsychotic)

18-28 December 2020 - Eglonil 100 mg (Sulpiride)

 

Supplements: magnesium

 

Symptoms since stopping Zoloft: overactive/painful bladder, pelvic pressure, PGAD, severe anxiety

 

 

 

Link to post
Share on other sites
Healthanxiety101

@DinaDina 

I could definitely say that it does feel like an arousal at times yes. Like a pressure around the bladder which gives me the constant urge to urinate. I've seen a few people mention this as a symptom of their PGAD but I do think these issues have a lot in common with each other and could be the same thing, it's just some people feel different sensations than others.

Citalopram 10mg 2014 - 2015

Citalopram 20mg 2015

Cold turkey 2015

Citalopram 20mg January 2020

Cold turkey January 2021 

 

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy